Is this drug a habit forming, how is it going to affect me taking care of children? Is this drug going to make me sleepy? Please anyone help me
Anything can be habit forming. No, not if you follow directions. Yes, you may feel groggy when you start, but this will pass, you have to give it several weeks. If after 2-3 weeks you're still feeling too groggy, call your Dr. Yes, you should sleep better too. Hope this helps.
I've been taking this drug for eight years, and the times I decided to stop, it was no issue at all. Just consider what you are consuming it for though if you do this. I could stop it immediately, as I take it for bipolar. If you take it for seizures and stop abruptly, then there is a good likelihood you will suffer a seizure.
And drowsiness... well,that correlates to the dosage you are taking it at, and if you take it in conjunction w/another drug as well. At 500mgs it caused me no sedation, even when taken with abilify. But on it's own, at 1,000mgs, or now 1,250mgs, yes I am considerably more fatigued, and need to take a nap each day. But if this continues to be a problem for YOU, and napping is not feasible since you are a care-giver to small children, there IS a drug you can consume to combat the effects of tiredness and fatigue. Ask your doctor about this, and good luck! It's a great drug for controlling mania (I find); and it's gotten me out of a number of rough messes, both lately and historically.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What other drug would substitute for depakote er since I have to switch treating bipolar 1 disorder?
Posted 18 Nov 2009 • 1 answer
Posted 29 Nov 2010 • 1 answer
Hi, Im new and scared, was just recently diagnosed bipolar 2, I was started on depakote er 250mg one
Posted 4 Nov 2011 • 7 answers
Posted 4 Mar 2012 • 1 answer
Posted 2 Nov 2013 • 4 answers